Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 30, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Sep 27, 2020, 2:17 PM MDT for 12 counties in New Mexico. It took effect at Sep 27, 2020, 6:00 PM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2020, 2:17 PM MDT (20:17 UTC)
- In effect from
- Sep 27, 2020, 6:00 PM MDT
- Expired
- Sep 28, 2020, 8:34 AM MDT
- In force
- 15 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Chaves County, NM, Cibola County, NM, Curry County, NM, De Baca County, NM, Harding County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Cannon AFB radar (KFDX), 144 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3126 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WWUS75 KABQ 272017 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 217 PM MDT Sun Sep 27 2020 NMZ231-232-234>238-280500- /O.NEW.KABQ.WI.Y.0030.200928T0000Z-200928T0900Z/ Harding County-Eastern San Miguel County-Quay County-Curry County- Roosevelt County-De Baca County-Chaves County Plains- 217 PM MDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM MDT MONDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Harding County, Eastern San Miguel County, Quay County, Curry County, Roosevelt County, De Baca County and Chaves County Plains. * WHEN...From 6 PM this evening to 3 AM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ219-280500- /O.NEW.KABQ.WI.Y.0030.200928T0300Z-200928T1500Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 217 PM MDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT MONDAY... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area focusing through and immediately below canyons east of I-25. * WHEN...From 9 PM this evening to 9 AM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
053 WWUS75 KABQ 280437 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1037 PM MDT Sun Sep 27 2020 NMZ231-232-280545- /O.CAN.KABQ.WI.Y.0030.000000T0000Z-200928T0900Z/ Harding County-Eastern San Miguel County- 1037 PM MDT Sun Sep 27 2020 ...WIND ADVISORY IS CANCELLED... Wind speeds have decreased across Harding and eastern San Miguel counties. While breezy winds will persist overnight, winds are expected to remain below advisory level. Therefore, the Wind Advisory is cancelled. $$ NMZ234>238-280900- /O.CON.KABQ.WI.Y.0030.000000T0000Z-200928T0900Z/ Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains- 1037 PM MDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Quay County, Curry County, Roosevelt County, De Baca County and Chaves County Plains. * WHEN...Until 3 AM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ219-280900- /O.CON.KABQ.WI.Y.0030.000000T0000Z-200928T1500Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 1037 PM MDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area focusing through and immediately below canyons east of I-25. * WHEN...Until 9 AM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
809 WWUS75 KABQ 280849 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 249 AM MDT Mon Sep 28 2020 NMZ234>238-281000- /O.EXP.KABQ.WI.Y.0030.000000T0000Z-200928T0900Z/ Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains- 249 AM MDT Mon Sep 28 2020 ...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... Gusty northeast winds have diminished, therefore the wind advisory will be allowed to expire. $$ NMZ219-281500- /O.CON.KABQ.WI.Y.0030.000000T0000Z-200928T1500Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 249 AM MDT Mon Sep 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...East to southeast winds 20 to 35 mph with gusts up to 50 mph. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area through and immediately below canyons east of Interstate 25. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
500 WWUS75 KABQ 281434 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 834 AM MDT Mon Sep 28 2020 NMZ219-281545- /O.CAN.KABQ.WI.Y.0030.000000T0000Z-200928T1500Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 834 AM MDT Mon Sep 28 2020 ...WIND ADVISORY IS CANCELLED... Winds are decreasing in speed in the Albuquerque metro area, and this trend will continue through the late morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 27, 11:23 AM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 27, 11:23 AM MDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1123 AM MDT Sun Sep 27 2020 .AVIATION... 18Z TAF CYCLE A N/NE wind shift has taken residence through the northeastern plains of NM reaching to KTCC and KCVN. Dry and hot WNW/NW winds will again mix down through the rest of the forecast area this afternoon reaching the rest of the TAF terminals, with peak gusts of 20 to 30kts likely by mid-to-late afternoon. The main story for this TAF period will be the arrival time of a potent backdoor cold front surging through the eastern plains, producing strong 30-40kt east canyon winds as it moves through the gaps of the central mtn chain b/w ~03Z-06Z. Low clouds will also be a concern mainly along the east slopes of the Sangre de Cristo Mtns to include KLVS, and possibly for the Sandia/Manzanos and even the Sacramento Mtns by Monday morning. This front will reach the continental divide Monday morning, likely spilling over and reaching KFMN in the San Juan River Valley. 24 && .PREV DISCUSSION...227 AM MDT Sun Sep 27 2020... .SYNOPSIS... One more toasty day is in store before a strong cold front causes temperatures to drop to start the work week. This strong cold front will surge through the area tonight, bringing strong winds and fall- like temperatures. The strongest winds will be felt across eastern New Mexico and portions of the Rio Grande Valley tonight through early Monday morning. The northern Sangre de Cristos may even see some light precipitation tonight as well. While much cooler temperatures are in store Monday, temperatures will be quick to warm back up by Tuesday as dry conditions prevail through at least the weekend. && .DISCUSSION... SHORT TERM...(TODAY THROUGH MONDAY)... High temperatures across northern and central New Mexico will remain warmer than normal today for all but the far northeast plains. Gusty northeast winds developing across northeast and east central New Mexico today will bring highs down 10-20 degrees from Saturday's while the west and central will experience only a few degrees of cooling. A few areas will continue to be near record warmth. More significant and widespread cooling expected Monday, thanks to the strong cold front pushing west of the central mountain chain. Gusty east winds to around 45 or 50 mph will accompany the frontal passage through canyons into the Rio Grande Valley tonight and early Monday. Later shifts will need to evaluate the need for any wind advisories for later this afternoon and tonight. The only precipitation in the forecast will be tonight and Monday morning, with light rain or snow possible mainly over and along the eastern slopes of the Sangre de Cristo Mountains and around Raton Pass but little to no accumulation is expected. Low clouds may also congregate along the east slopes of the central mountain chain tonight, but are expected to dissipate by later Monday morning. LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)... In the wake of the cold front, low temperatures on Monday night will be chilly with some locales across northern NM seeing freezing temperatures. Temperatures will be quick to warm back up though through mid-week, reaching above normal values by Wednesday. Dry and calm conditions are in the forecast through at least the weekend as northwest flow aloft remains the rule. Another backdoor cold front on Thursday will allow temperatures to cool about 5 to 10 degrees across the east, but highs will return to above normal once again this weekend. 15 && .FIRE WEATHER... Critical fire weather conditions due to gusty northwest winds and low humidities are possible over a wider area this afternoon from the Northwest Plateau across the Middle Rio Grande Valley and Sandia, Manzano and Gallinas mountains. Portions of the Middle Rio Grande may not see winds strong enough for critical conditions, especially Socorro county, but there looks to be more solid coverage through Valencia and Bernalillo counties north toward Santa Fe, combined with another day of near record warmth. While forecast Haines values are generally moderate this afternoon, overnight humidities so far over this area haven't recovered much higher than 20 percent. Therefore the existing fire weather watch has been converted to a Red Flag Warning with the addition of the Middle RGV. High temperatures across northern and central New Mexico will remain warmer than normal today, but will be starting to cool down, with gusty northeast winds to 45 or 50 mph across northeast and east central New Mexico bringing highs down 10-20 degrees from Saturday's. More significant and widespread cooling expected Monday, thanks to a strong cold front pushing west of the central mountain chain. Strong and gusty winds to around 45 or 50 mph will accompany the frontal passage through canyons into the Rio Grande Valley tonight and early Monday. The only precipitation in the forecast will be tonight and Monday, with light rain or snow possible mainly over and along the eastern slopes of the Sangre de Cristo Mountains and around Raton Pass but little to no accumulation is expected. Drier and warmer weather returns by Wednesday, with fair to poor overnight humidity recoveries from the Rio Grande Valley westward, each night through the end of the week. Temperatures may be cooler again on Thursday, as another dry front impacts the east. Ventilation will be poor over much of the central and west Monday and overall Tuesday through Thursday before late in the week. && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MDT this evening for the following zones... NMZ101-106-107. &&
Hazardous weather outlook, Sep 27, 2:45 AM MDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 245 AM MDT Sun Sep 27 2020 NMZ201>241-281100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 245 AM MDT Sun Sep 27 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect for portions of central New Mexico as well as the Northwest Plateau through early this evening where low humidities combined with strong winds will create critical fire weather conditions. A strong backdoor cold front will surge through the state late tonight through early Monday morning, bringing strong winds and cooler temperatures as well as light precipitation to the northern Sangre de Cristos. The strongest winds will be felt across the eastern plains overnight through early Monday morning where gusts of 45-50 mph are expected. Strong east canyon winds with gusts of 40-45 mph will also be expected in the Rio Grande Valley through early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warnings for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 15
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:05 AM MDT | Red Flag Warning | ABQ | Bernalillo, McKinley, Rio Arriba, Sandoval, San Juan, Socorro and 1 more | 17 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.